MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4040C175TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 09/04/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of a 55mm thoracic aortic aneurysm.It was reported the original plan for treatment was to implant the valiant navion stent graft and to repair the patient¿s abdominal aneurysm at a later date.It was reported that during the index procedure after the valiant navion was deployed a drop in the patient¿s blood pressure was noted.Angio showed a rupture in the aorta distal to the bottom of the valiant navion.An endurant ii aui stent graft was then implanted up to the level of the renal arteries to treat the rupture.It was reported that after placement of the aui another angio showed there was still extravasation between the renal arteries and the sma so it was decided to place an endurant ii stent graft cuff up to the distal level of the sma.Angio at this point did not show any extravasation in the visceral segment or the infra-renal portion of the seal zone into the aneurysm in the abdominal aorta.However, it was reported that a type ib endoleak was seen arising from the left iliac artery at the distal end of the aui.An endurant ii stent graft limb was placed into the left common iliac artery and ballooning was carried out throughout the grafts from the sma down to the left common iliac artery with a reliant balloon.A left to right femoral to femoral bypass was also carried out.It was reported that the rupture in the aorta appeared to be sealed and no endoleak was seen at the end of the procedure.The patient was taken to the icu post op and it was reported the patient coded in the icu.The patient was unable to be resuscitated and expired.It was reported that the death was due to complications arising from the rupture.As per the physician, the cause of the event was due to the patient¿s anatomy.Itwas reported that the aorta was fragile in the visceral and infra-renal segment and it ruptured while deploying the valiant navion stent graft in the descending thoracic aorta.No additional clinical sequelae were reported and the patient has expired.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported aortic rupture occurring during implant of the navion could not be determined from the pre-implant ct¿s provided.Images during implant were not provided and the reported event could not be assessed.This may have been procedure, anatomical, and/or related to the patient¿s pre-existing condition.The pre-implant films confirmed that the patient had a very tortuous and diseased thoracic and abdominal aortic anatomy which may have contributed to the rupture occurring during implant, leading to the patient¿s death.The cause of the reported distal type i endoleak reported from the left common iliac artery also could not be determined.It is possible that the observed calcified iliac artery may have contributed to the type ib endoleak.It is unclear if this endoleak may have also been a factor in the patient¿s death.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9001292
Report Number9612164-2019-03876
Device Sequence Number2656495
Product Code MIH
UDI-Device Identifier00763000101107
UDI-Public00763000101107
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberVNMC4040C175TU
Device Catalogue NumberVNMC4040C175TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR